I am almost 7 years clean and sober from alcohol, prescription opiates and benzos. I am diabetic and have been prescribed Lyrica for nerve pain. I am hearing contradictory opinions about the safety of Lyrica in a recovering addict. I would rather live with the pain than relapse. Has anyone had any experience with this?
I have taken Lyrica in the past and never found it to have any of the "addictive qualities" of opiates. I only tried it for a few weeks though and it just made me feel terrible all the time. Like walking around in a haze and drooling on myself. But, then again at that point I was just trying it to pacify my doc until he put me back on Oxys. God I was an idiot.
I used Lyrica for fibromyalgia and it made me sick with flu-like symptoms all the time (this was last Fall). I woman I work with was taking it and ended up in the hospital from it her doses were too high and it almost killed her. She is probably an exception given her age, but I won't ever take it against.
My doctor says neurotin works well for nerve pain. I don't know for sure if that's an addictive drug or not, but maybe try that. I hear it's an old drug and works well.
if you take really large doses then lyrics can be abused and people with a history of substance abuse are more prone to physiological and mental addiction to it. Some people only around 5% of users after taking very large doses feel euphoria and relaxation. Thats the only reason it is scheduled V drug. As long as you continue taking your prescribed amount you will be absolutely fine. What dpse are you on? I actually found that the lyrica helped alot with the H/oxycontin withdrawals along with clonidine and benzos those helped tremedously in relaxing my letgs and made me feel a little better but i never felt like I needed like the opiates or benzos for me, and since getting out of detox i ahvent taken it. so dont worry about that, if you have that pain and lyrica helps then go ahead and use it safely by all means youll be for sure fine. iI know this is long, but one more tid bit of info, lyrica the actually chemical name for it is pregabalin and its a more potent drug created from gabapentin(brnad name Neurontin), a drug used for neuropathic pain, anxiety disorders, and lots of others considered off-label, and suprisingly theyre starting to use both during benzo withdrawal.It is a good drug.-christos
I have a bulging disc in C5/C6, a herniated disc at L5/S1 and degeneration in L5/L4. I suffer from nerve pain in both my arm and leg. I took neurontin for a while for nerve pain and although it helped with the pain it made me very tired and gain weight. I switched to Lyrica about a year ago and I love it. I never felt "high" from I only take 1 every couple of nights now and it has been a miracle for me. There is NO WAY I would be able to stay off of the norco without Lyrica due to pain. It is a great drug. My only suggestion is staying in the lowest dose possible so you dont get too tired and to take it at bedtime. I hope you feel better! Nerve pain is horrible.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.